Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Small child, shivering in legs, lower lip, taking breast milk. Safe to take calcium drops?

Gud evening sir, My 1 month old baby boy cries a lot during the late afternoons and evenings. We also observed sometimes his leg shivers or his lower lip shivers when he is crying. He stops crying only when given feed. He is being fed on mothers feed only. Our paed adviced calcium drops and collimex dops. is it safe to give calcium drops to infants
Asked On : Sun, 14 Oct 2012
Answers:  2 Views:  130
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Cardiology 's  Response
Excessive cry during evening may be due to evening colic or hunger cry. So continue breast feed in a more frequent manner. You can give colimax for 7 days it will help if there is any colic. Shiver during crying is normal in this age group which is also called jitteriness. Excessive jitteriness may be due to calcium deficiency. Calcium drops if taken in proper dosage is absolutely safe in infancy. It has been found that calcium deficiency is common in India particularly in low birth weight and premature babies.So there is no harm in giving calcium drops.
With regards
Answered: Sun, 14 Oct 2012
I find this answer helpful
OBGYN Dr. Asra Ishtiaq Ahmed's  Response
Hello there,
Babies of this age usually do not shiver as they do not have shivering mechanisms.
If his lower lip or legs are noticed to have such movements, its quite likely that your baby may be having convulsions. Please do not panic but its important to be absolutely sure and safe in babies. You can get his blood tests done for calcium, sodium and potassium along with blood sugar. Also rule out any underlying infection by checking his blood profile. Breast milk contains very less amount of calcium compared to formula milk and many doctors give calcium supplements for this reason. Colimex is given to relieve abdominal pain but if the condition of your baby does not improve inspite of calcium and colimex drops, you need to review him with your Pediatrician at the earliest.
Take care.
Answered: Sun, 14 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor